MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 PLUS CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE C2 PLUS CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3512
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Cardiac Arrest (1762); Shock (2072); Reduced Blood Flow (4598)
Date of Event 08/31/2024
Type of Reportable Event Death
Event or Problem Description
Two (2) shockwave c2+ coronary intravascular lithotripsy (ivl) catheters were used to treat a lesion in the coronary arteries.The first catheter (c2pivl4012) was prepped using 100% contrast which is considered off-label (instructions for use indicate 50/50 contrast/saline medium).The physician delivered 2 pulses before an error 81 (catheter issue indicating resistor values from catheter do not match catheter data table) was observed.A second catheter (c2pivl3512) was prepped also using 100% contrast and error 81 was observed again.Generator troubleshooting did not resolve the error.Despite the catheter errors, the physician was able to restore blood flow and place 2 stents.However, the patient decompensated with a heart attack as they were pulled off the table.Following the use of an impella heart pump, the patient went into shock and expired.It was reported that the physician does not believe that the shockwave ivl catheter lead to the patient's death.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.The cause of the catheter errors, reduced blood flow, decompensation, shock, and subsequent patient death could not be definitely determined based on the information available.It was reported that both catheters were prepped using 100% contrast which is considered off-label (instructions for use indicate 50/50 contrast/saline medium).It was also reported that the physician does not believe that the shockwave ivl catheter lead to the patient's death.The patient was reported to be extremely sick, and his heart could not recover from the heart attack.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2 PLUS CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 PLUS CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20356451
Report Number3015053858-2024-00115
Device Sequence Number7208879
Product Code QMG
UDI-Device Identifier00195451000027
UDI-Public(01)00195451000027(17)251231(10)13A231207A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberC2PIVL3512
Device Catalogue NumberC2PIVL3512
Device Lot Number13A231207A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MANUFACTURER - STENTS (X2).
Outcome Attributed to Adverse Event Death;
Patient SexMale